Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 132, NWS Dodge City, KS

June 8, 20134 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 2013, 3:24 PM CDT for 4 counties in Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2013, 3:24 PM CDT (20:24 UTC)
Expired
Jun 8, 2013, 4:15 PM CDT
In force
51 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ellis County, KS, Ness County, KS, Rush County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 3:40 PM CDTHAIL 116 Wnw La Crosse, KS
Jun 8, 4:02 PM CDTTSTM WND DMGVictoria, KSFIVE POWER POLES WERE BLOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1476 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WUUS53 KDDC 082024
SVRDDC
KSC051-135-165-195-082115-
/O.NEW.KDDC.SV.W.0132.130608T2024Z-130608T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
324 PM CDT SAT JUN 8 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ELLIS COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHERN RUSH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN TREGO COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST 
  OF CEDAR BLUFF...AND MOVING EAST AT 20 MPH. A SECOND SEVERE
  THUNDERSTORM WAS LOCATD 5 MILES EAST OF BROWNELL...ALSO MOVING
  EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MCCRACKEN...ANTONINO...HAYS...HARGRAVE...SCHOENCHEN...MUNJOR...
  LIEBENTHAL...TOULON...LA CROSSE...LORETTA...PFEIFER...BISON...
  OTIS...TIMKEN...VICTORIA...SHAFFER AND WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 9904 3869 9902 3843 9903 3853 9973
      3885 9965 3897 9903
TIME...MOT...LOC 2024Z 285DEG 18KT 3873 9954

HAIL...1.00IN
WIND...60MPH

$$

UMSCHEID
2 follow-up statements
994 
WWUS53 KDDC 082043
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
343 PM CDT SAT JUN 8 2013

KSC135-195-082053-
/O.CAN.KDDC.SV.W.0132.000000T0000Z-130608T2115Z/
TREGO KS-NESS KS-
343 PM CDT SAT JUN 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NESS AND
SOUTHEASTERN TREGO COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3897 9903 3843 9903 3856 9959 3882 9954
TIME...MOT...LOC 2043Z 285DEG 18KT 3870 9942

$$

KSC051-165-082115-
/O.CON.KDDC.SV.W.0132.000000T0000Z-130608T2115Z/
RUSH KS-ELLIS KS-
343 PM CDT SAT JUN 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ELLIS
AND NORTHERN RUSH COUNTIES UNTIL 415 PM CDT...

AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF ANTONINO...AND MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANTONINO...HAYS...HARGRAVE...SCHOENCHEN...MUNJOR...LIEBENTHAL...
TOULON...LA CROSSE...LORETTA...PFEIFER...BISON...OTIS...TIMKEN...
VICTORIA...SHAFFER AND WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3897 9903 3843 9903 3856 9959 3882 9954
TIME...MOT...LOC 2043Z 285DEG 18KT 3870 9942

HAIL...1.00IN
WIND...60MPH

$$

UMSCHEID
812 
WWUS53 KDDC 082115
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
415 PM CDT SAT JUN 8 2013

KSC051-165-082125-
/O.EXP.KDDC.SV.W.0132.000000T0000Z-130608T2115Z/
RUSH KS-ELLIS KS-
415 PM CDT SAT JUN 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ELLIS AND NORTHERN
RUSH COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3897 9903 3843 9903 3856 9959 3882 9954
TIME...MOT...LOC 2043Z 285DEG 18KT 3856 9948

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:22 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 8, 2:22 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
222 PM CDT SAT JUN 8 2013

...UPDATE TO LONG TERM/FIRE WX SECTIONS...

.SYNOPSIS...
ISSUED AT 119 PM CDT SAT JUN 8 2013

A NORTHWEST FLOW JET STREAKED WAS IMPINGING ON WESTERN KANSAS
MID-AFTERNOON. PRONOUNCED MID-TROPOSPHERIC DRYING WAS EVIDENT ON
WATER VAPOR LOOP IN THE LEFT-FRONT QUADRANT OF THE JET STREAK FROM
NEAR CHEYENNE, WY NORTHWARD INTO CENTRAL/EASTERN MONTANA. THERE WAS
AN AXIS OF ENHANCED MID-LEVEL MOISTURE JUST AHEAD OF THE DRY
INTRUSION. THIS PROMOTED DEVELOPMENT OF ACCAS AND ATTENDANT
SPRINKLES/LIGHT RAIN SHOWERS FROM NORTHWESTERN/NORTH-CENTRAL KANSAS
INTO CENTRAL AND WESTERN NEBRASKA. THE BOUNDARY LAYER WAS ONLY
MARGINALLY MOIST WITH EARLY AFTERNOON DEWPOINT TEMPERATURES MAINLY
IN THE MID-50S DEGF. THE FRONT AT 18Z EXTENDED FROM NEAR JOHNSON TO
SCOTT CITY TO HILL CITY...WITH A CONTINUED PUSH SOUTH AND EAST. AS
OF 18Z...THE ENVIRONMENTAL SETTING ALONG AND AHEAD OF THE FRONT WAS
MARGINALLY UNSTABLE WITH SBCAPE AROUND 1500 J/KG...MAINLY ACROSS FAR
SOUTHWESTERN KANSAS. PER SPC MESOSCALE ANALYSIS PAGE AT 18Z, 0-6KM
AGL BULK SHEAR VALUES OF AROUND 35 KNOTS WITH NEARLY 90-DEGREE
VEERING IN THE 850-500MB LAYER SUPPORT ORGANIZED CONVECTIVE
STRUCTURES, INCLUDING SUPERCELLS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 119 PM CDT SAT JUN 8 2013

CONVECTIVE MODE, DURATION, SEVERITY ARE THE MAIN CHALLENGE IN THE
"TONIGHT" PERIOD OF THE FORECAST. JUST ABOUT ALL SHORT-TERM HIGH
RESOLUTION MODELS SHOW CONVECTIVE DEVELOPMENT AT OR SHORTLY AFTER
20Z ALONG THE FRONT. THE HRRR DOES SUGGEST INDIVIDUAL COHERENT CELLS
(PERHAPS SUPERCELLS) AS THE INITIAL MODE. THE PREVIOUS FORECAST
CONCERN FOR HAIL UP TO GOLFBALL SIZE IN THE STRONGEST STORM STILL
LOOKS JUSTIFIED. ONCE AN ESTABLISHED COLD POOL IS GENERATED...THE
GROWTH UPSCALE WILL LEAD TO A TRANSITION IN SEVERE THREAT FROM ONE
OF LARGE HAIL TO ONE OF DAMAGING STRAIGHT LINE WINDS. WHEN AND WHERE
EXACTLY THIS WILL TRANSITION IS STILL UNCERTAIN...BUT BY 00Z THE
GENERAL THINKING IS THAT CONVECTIVE MODE SHOULD BE
QUASI-LINEAR...ESPECIALLY IN THE CENTRAL AND SOUTH-CENTRAL KANSAS
PORTION OF THE DDC FORECAST AREA (ALONG AND EAST OF HIGHWAY 183).
FARTHER SOUTH AND WEST...SUPERCELL STRUCTURES MAY LAST A BIT LONGER
WITH SLIGHTLY A BIT MORE CAPPING TO KEEP CONVECTION FROM GROWING
UPSCALE TOO QUICKLY.  NO CHANGE WAS REQUIRED IN THE POP/WX GRIDS
WITH 60-70 POPS STILL QUITE REASONABLE. STRONG/SEVERE CONVECTION
SHOULD CLEAR THE ENTIRE DDC FORECAST AREA (EAST AND SOUTH OF BARBER,
COMANCHE, PRATT COUNTIES) DURING THE 01-03Z TIME FRAME AS THE FRONT
CONTINUES ITS PUSH SOUTH AND EAST.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 222 PM CDT SAT JUN 8 2013

SUMMER IS HERE TO STAY.

SUNDAY NIGHT/MONDAY:

DURING LATE NIGHT SUNDAY INTO MONDAY MORNING, WINDS WILL EVENTUALLY
VEER SOUTHERLY. THIS SHOULD KEEP MINS IN THE UPPER 60S ALONG THE OKLAHOMA
BORDER TO LOWER 60S ALONG INTERSTATE 70. 500 HPA RIDGING AND ASSOCIATED
SUBSIDENCE WILL KEEP THE FORECAST PRECIPITATION FREE FOR THE BEGINNING
OF THE WORK WEEK. MAXIMUM TEMPERATURES MONDAY WILL BE VERY WARM TO HOT
WITH HIGHS IN THE UPPER 90S TO LOWER 100S. THE WARMEST TEMPS ARE EXPECTED
ALONG THE COLORADO BORDER WHERE 850 HPA TEMPERATURES WILL BE NEAR 34
DEG C. HAVE USED ECMWF FOR TEMP GUIDANCE AND NUDGED TEMPS DOWN AS THIS
MODEL TYPICALLY OVERDOES A SUPER ADIABATIC LAPSE RATE NEAR THE SURFACE.

TUESDAY:

A LEE INDUCED LOW/TROF WILL STRENGTHEN TUESDAY. THIS WILL CREATE STRONGER
DOWNSLOPE WINDS AND THE 850 HPA WARM PLUME WILL ADVECT FARTHER EAST.
VALUES IN THE 32-36 DEG C RANGE ARE EXPECTED ACROSS THE REGION. THIS
SUPPORTS MIX DOWN TEMPERATURES (OBVIOUSLY MUCH HIGHER THAN 850 HPA)
IN THE LOW 100S. AGAIN, USED THE ECMWF AS A BASIS AND THE NUDGED DOWN
TO REDUCE THE IMPACTS FROM THE MODEL GENERATED SUPER ADIABATIC LAPSE
RATE. NO PRECIPITATION IS EXPECTED AS A STRONG 591 DM RIDGE CONTINUES
ALONG WITH ASSOCIATED SUBSIDENCE THROUGH THE ATMOSPHERIC COLUMN. LASTLY,
CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN ADDRESSED IN THE FIRE WX
SECTION BELOW.

WEDNESDAY AND BEYOND:

MORE OF THE SAME IS EXPECTED FOR THE REST OF THE FORECAST PERIOD. A
WEAK FRONT MAKE TRAVERSE THE REGION WEDNESDAY, HOWEVER COMPRESSIONAL
WARMING AHEAD OF THE FRONT WILL LEAD TO HOT TEMPERATURES SOUTH OF THE
FRONT. THERE WILL NOT BE MUCH IN THE WAY OF COLD AIR ADVECTION ASSOCIATED
WITH THE FRONT, SO NORTHERN ZONES MAY "COOL OFF" TO THE 90S. THURSDAYS
ONWARDS, THE 850 HPA WARM PLUME WILL REDEVELOP AND ADVECT EASTWARDS
ON FRIDAY. THIS SUPPORTS HOT TEMPERATURES IN THE LOW 100S. MINIMUMS
WILL BE IN THE 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1254 PM CDT SAT JUN 8 2013

A COLD FRONT WILL MOVE ACROSS THE SOUTHWEST AND WEST-CENTRAL
KANSAS REGION THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED IN
VICINITY OF HYS, GCK, AND DDC TERMINALS LATE THIS AFTERNOON
THROUGH EARLY EVENING (ROUGHLY 22Z THROUGH 01Z TIME FRAME). BEHIND
THE FRONT...NORTH TO NORTHEAST WINDS OF 15 TO 20 KNOTS IS EXPECTED
INITIALLY...WITH A DECREASE IN WIND SPEED AFTER 06Z SUNDAY.

&&

.FIRE WEATHER...
ISSUED AT 222 PM CDT SAT JUN 8 2013

CRITICAL FIRE WEATHER CONDITIONS STILL LOOK POSSIBLE TUESDAY AFTERNOON.
THIS IS A RESULT OF HOT TEMPERATURES, LOW DEWPOINTS, AND BREEZY/WINDY
SOUTHWESTERLY DOWNSLOPE WINDS. RH'S COULD STILL BE AOB 15 PERCENT WEDNESDAY
ONWARD, BUT WINDS ARE MORE UNCERTAIN AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  60  91  65 100 /  40   0   0   0
GCK  58  91  65 101 /  30   0   0   0
EHA  59  93  69 101 /  30   0   0   0
LBL  61  93  67 102 /  40   0   0   0
HYS  58  87  61  96 /  20  10   0   0
P28  63  89  67  97 /  70  10   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...SUGDEN
AVIATION...UMSCHEID
FIRE WEATHER...SUGDEN
Hazardous weather outlook, Jun 8, 4:45 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
445 AM CDT SAT JUN 8 2013

KSZ030-031-043>046-061>066-074>081-084>090-091130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
445 AM CDT SAT JUN 8 2013 /345 AM MDT SAT JUN 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG A LINE FROM ULYSSES TO GARDEN
CITY TO HAYS BY 3 TO 4 PM. THE STORMS ARE EXPECTED THROUGH MEADE,
DODGE CITY AND LACROSSE BY 5 OR 6 PM AND PRATT AND MEDICINE LODGE
BETWEEN 7 AND 8 PM. THESE STORMS COULD BE SEVERE WITH HAIL AS
LARGE AS GOLFBALLS AND WIND GUSTS AS HIGH AS 70 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER CONDITIONS WITH LOW RELATIVE HUMIDITY AND
GUSTY SOUTHWEST WINDS WILL EXIST TUESDAY AND THEN AGAIN BY THURSDAY AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL LIKELY BE NEEDED AFTER 3 PM ALONG AND EAST OF A
LINE FROM ULYSSES TO GARDEN CITY TO HAYS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Special weather statement, Jun 8, 3:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
311 PM CDT SAT JUN 8 2013

KSZ030-031-045-046-082115-
ELLIS-NESS-RUSH-TREGO-
311 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS...NORTHEASTERN NESS...
SOUTHEASTERN TREGO AND WESTERN RUSH COUNTIES...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BROWNELL...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN ELLIS...NORTHEASTERN NESS...SOUTHEASTERN TREGO AND
WESTERN RUSH COUNTIES...INCLUDING THE CITY OF LIEBENTHAL...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3911 9903 3889 9903 3843 9933 3841 9996
      3914 9945 3914 9920
TIME...MOT...LOC 2011Z 281DEG 16KT 3868 9961

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:05 PM CDTSevere Thunderstorm WarningDDCGray55 min
Jun 8, 3:11 PM CDTSpecial Weather StatementDDCEllis, Ness, Rush64 min
Jun 8, 3:40 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness, Pawnee, Rush65 min
Jun 8, 4:01 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Gray, Hodgeman, Pawnee59 min
Jun 8, 4:36 PM CDTSpecial Weather StatementDDCMeade, Seward39 min
Jun 8, 4:46 PM CDTSevere Thunderstorm WarningDDCClark, Ford59 min
Jun 8, 4:50 PM CDTSevere Thunderstorm WarningDDCClark, Meade, Seward55 min
Jun 8, 5:24 PM CDTTornado WarningDDCClark, Ford36 min
Jun 8, 5:44 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford61 min
Jun 8, 5:47 PM CDTSevere Thunderstorm WarningDDCMeade, Seward43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.